1. Define each of the following • Pharmacokinetics • Pharmacodynamics • Pharmacotherapeutics • Toxicology 2. Case Study Mrs A Mrs A is a 71 year old widow admitted to your ward this morning with chronic heart failure and osteoarthritis who has recently been exhibiting quite unusual behavior. Over the last 2-3 months, Mrs A has become confused, easily fatigued and very irritable. She has developed disturbing obsessive/compulsive behavior constantly complaining that her lace curtains were dirty and required frequent washing. Detailed questioning revealed that she thought they were yellow-green and possibly moldy. Her usual prescribed medications are: • Frusemide 40 mg daily in the morning • Digoxin 250 micrograms daily • Mylanta suspension, 20 ml prn a. Review the side effects of digoxin; looking at the above scenario – discuss aspects of Mrs A’s history that may be related to these side effects? Mrs A is being prepared for discharge 4 days later. Her discharge prescriptions are completed by the doctor. b. Age related changes alter the pharmacodynamics and pharmacokinetics of drugs, please briefly discuss the influence of Absorption, distribution, metabolism and excretion of drugs in general for the older client Case Study Mr B Mr B is a 65 year old man admitted to your ward, diagnosed with community-acquired pneumonia. At 10am, the Registered Nurse dilutes his intravenous Amoxicillin 1gm in 100ml minibag and connects it to his IV cannula. He has frail veins so the flow rate is set to run slowly via gravity infusion. After a short period of time Mr B buzzes for a nurse, when you enter the room, Mr B states that he is feeling itchy all over (especially the chest area). You note that he has noisy breathing and he can’t talk properly because his tongue is swelling. Mr B is having trouble breathing, and pointing to his chest, indicating chest tightness. a. Define adverse drug reaction. b. Describe your role as an EN responding to Mr B’s nurse call bell. Include in your answer, • Your immediate priority’s, (remember he has a IV) • Follow-up assessments you as the EN may do over the next 15mins ( name at least 4), • Who would you consult with throughout this event • What would you need to document? c. Discuss the education (regarding his new allergy) that should be provided to Mr B after he recovers from this event? d. How would you evaluate your clients understanding of their new allergy e. Identify the changes that should be added to his medication chart? (you must refer to the national medication chart for this answer) Case Study Amelia Bling Amelia Bling is a 65 year old Aboriginal woman who has been admitted to the orthopaedic ward following a fall in her bathroom. She had a 3 day history or vomiting and diahroea On admission to emergency she was noted to be significantly dehydrated. Amelia stated that she felt dizzy when standing up and just woke up on the floor with a sore hip. X-ray confirmed a left fractured neck of femur. Her medical history includes: • Type 2 diabetes • Hypertension • Obesity, BMI 31.5. Her current regular medications are: • Metformin daily • Ramipril 2.5mgs daily. • Metoprolol 25mg BD You are caring for Amelia day 2 post surgery for a total hip replacement. she has an IDC, PCA and IV therapy of Normal Saline 1 litre over 12hhrs – repeating order Please answer the following questions relating Amelia Bling a. Discuss the nursing assessment you as a EN would undertake to evaluate the significance of a patient who may have potential fluid overload ( remember this is the assessment a EN would do, not what the doctor would order – please include at least 4 points) Amelia is reviewed by the pain assessment team who decide to cease her Morphine Patient Controlled Analgesia (PCA) at 0800 hrs. The doctor prescribes: • Endone 5mgs 6Hrly • Paracetamol 1gm 4Hrly At 1100 hrs, Amelia presses the call bell. Upon entering her room, you discover her crying and she informs you that she has ‘unbearable’ pain. b. Explain the process of completing a pain assessment on Amelia – using a pain assessment tool? c. Discuss 3 complementary therapies strategies that you as the EN may implement to alleviate Amelia’s pain during her stay in hospital d. Provide an example of what you would write in the nursing notes when doing the documentation once the pain relieving medication has been administered – including follow-up assessment e. In your own words briefly discuss your understanding of traditional medicine in the context of health of Aboriginal and Torres Strait Islander people. Q8 Mrs. Marshall is a 68 year old allocated to your care for the shift. Her medical history includes: • Hypertension • Coronary heart disease • Type 2 diabetes. Her medication prescribed medications are: • Captopril • Atenolol • Glibencamide • Glycerol trinitrate. Her consultant decided to commence her on atorvastatin to provide her with additional cardiac protection two days previously. During the medication round on your shift, Mrs Marshall informs you that she has begun to experience the side effects of the atorvastatin and therefore has decided not to take it anymore. Mrs Marshall also informs you that as she is already on ‘a lot of medication’ for her heart, she does not think it will be a problem. a. From a legislative & organisational perspective- Discuss your management of the above case study in regards to Mrs Marshall’s refusal to take her medicine Q10 a. Discuss the risk factors and complications of IV therapy b. Outline the care of a peripheral Intravenous cannula c. In general what are the indications for the administration of Intravenous therapy ( why would a patient require IV therapy). NO PALIAGRISM.